Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

June 1, 2021Bexar County, Comal County, Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 1, 2021, 6:02 AM CDT for Bexar County, Comal County, Guadalupe County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2021, 6:02 AM CDT (11:02 UTC)
Expired
Jun 1, 2021, 7:00 AM CDT
In force
58 min
Issued by
NWS Austin/San Antonio, TX

Counties Bexar County, TX, Comal County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 37 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
721 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

976 
WWUS84 KEWX 011102
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
602 AM CDT Tue Jun 1 2021
 
TXZ205>207-220-221-011200-
Guadalupe TX-Comal TX-Atascosa TX-Bexar TX-Wilson TX-
602 AM CDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...
NORTHWESTERN ATASCOSA...NORTHWESTERN WILSON...BEXAR AND COMAL
COUNTIES UNTIL 700 AM CDT...

At 600 AM CDT, National Weather Service Meteorologists were tracking 
strong winds on the back side of a departing complex of storms. Wind 
gusts of 40 to 50 mph will be possible over the next hour.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Poteet, Stinson Municipal Airport, San Antonio Int
Airport, Randolph AFB, Canyon Lake Dam, Canyon Lake, Leon Valley,
Helotes, Fair Oaks Ranch, Kirby, Alamo Heights and Windcrest.

LAT...LON 2964 9785 2900 9840 2908 9880 2965 9879
      2996 9830
TIME...MOT...LOC 1100Z 273DEG 28KT 2974 9813 2914 9867 

$$

RUNYEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 1, 5:47 AM CDT, 15 minutes earlier.

Area forecast discussion, Jun 1, 5:47 AM CDT, 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
547 AM CDT Tue Jun 1 2021

.UPDATE...
Adjusted the first forecast period to show drier weather conditions.
Dropped PoPs areawide 10 to 20 percent with weather grids now
showing 20 to 30 percent for the rest of today as the convective
boundary pushes away from the area within the next hour or so and
limited redevelopment is expected through late this afternoon. A wake
low has formed behind the boundary with increased winds moving across
the San Antonio area as of 540 am. These strong winds will continue
to push across the southeast part of South Central Texas for the next
couple of hours.

&&

.PREV DISCUSSION... /ISSUED 153 AM CDT Tue Jun 1 2021/

SHORT TERM (Today through Wednesday)...
Area radars are showing two distinct clusters of showers and
thunderstorms over our area, one across the southwest and the other
across the Hill Country. This activity should continue to push to the
southeast and move away for South Central Texas around 6 am Tuesday.
The severe weather threat has diminished a bit late tonight and
transition into a flash flooding threat with several places receiving
from one to three inches of rainfall the past three hours.

Latest HRRR solution shows new development to the east of Interstate
35 along a boundary that sits over our area while the cluster across
the southwest moves into the CRP warning area. The boundary will be
the focus of new convective activity for the rest of the short term
forecast with several perturbations moving across the area. Both
HiRes and medium range models are having difficulties to agree on a
unified solution due to the fact that the boundary remains over the
region.

The weather setup for the short term is a wet one with episodes of
strong to severe thunderstorms for late today and once again on
Wednesday. Also, heavy rain is possible through the period which
brings the flash flooding concern to most areas after a rainy month
of May and June starting wet as well.

LONG TERM (Wednesday Night through Monday)...
The long term forecast still remains messy through at least
Saturday. Confidence is high that it will be a wet period, but
details in the timing and placement of rounds of storms is incredibly
difficult this far out, leading to a lower than usual confidence in
the PoP forecast given the expected precip amounts through the end of
the week.

Not much has changed with the upper level pattern from the previous
package. To start off the long term, the axis of a long wave trough
will extend from the Great Lakes back through northwest Texas with a
ridge across western CONUS. Beneath the ridge, an upper level low
remains cut off over Baja California. The cut off low is forecast to
gradually phase into the base of the trough over Texas Thursday
night into Friday, and eventually an upper level low is positioned
over the area by Saturday. There is some uncertainty with how fast
the low departs the area Sunday into Monday, but by late Monday the
GFS and ECMWF do indicate some weak short wave ridging over the
region.

The difficult part of the forecast, influencing confidence in the
timing and placement of highest PoPs, are smaller scale features.
It's difficult this far out to time ripples in the west and
southwest flow aloft, ahead of the cut off low and in the base of
the northern stream trough, and even more so convective mesoscale
influences that will influence the positioning of a weak front.

With that said, it appears there will be a high chance for PoPs
Wednesday afternoon into Wednesday night as disturbances aloft
interact with forcing from a weak front draped across the area,
although confidence in exactly where this front will be is also low.
The PoPs look to remain high into Thursday, with forcing from continued
ripples aloft influences aloft and potentially mesoscale boundaries
still in the area. Beyond that we have stuck close to the NBM PoPs.

Total rainfall accumulations today through Saturday could
potentially average 2 to 4 inches across much of the region.
However, there is a high likelihood that there will be pockets well
above that given the convective nature and high precipitable water
values. For instance, the 00Z GFS is showing some pockets of 5 to 9
inches of total rainfall accumulation through Saturday. We should
also point out not to take too much stock into where exactly the
models are placing these higher amounts this far out, but more that
there will be a potential for these amounts anywhere across South
Central Texas. Thus, the risk for localized flash flooding will
continue through Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              83  69  82  67  81 /  30  50  70  50  70
Austin Bergstrom Intl Airport  84  68  82  67  81 /  30  50  70  50  70
New Braunfels Muni Airport     85  69  84  68  82 /  30  50  70  50  70
Burnet Muni Airport            80  66  79  65  80 /  20  40  70  40  60
Del Rio Intl Airport           85  71  87  69  85 /  30  40  40  50  50
Georgetown Muni Airport        82  67  80  66  81 /  30  40  70  40  70
Hondo Muni Airport             85  69  84  67  81 /  30  50  70  60  60
San Marcos Muni Airport        85  68  82  67  81 /  30  50  70  50  70
La Grange - Fayette Regional   85  71  84  69  83 /  40  40  60  40  80
San Antonio Intl Airport       85  70  83  68  80 /  30  50  70  60  70
Stinson Muni Airport           87  71  85  69  82 /  30  40  60  60  70

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...17
Long-Term...Runyen
Hazardous weather outlook, Jun 1, 5:19 AM CDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
519 AM CDT Tue Jun 1 2021

TXZ171>173-183>194-202>209-217>225-228-021030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
519 AM CDT Tue Jun 1 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Flash flooding threat is likely across the southeast counties
as moderate to heavy showers and thunderstorms affect that area
through at least mid morning.  Between 2 and 4 inches of rain
have fallen last few hours with additional 1 to 2 inches of
rainfall expected withing the next few hours. Therefore, flash
flooding is ongoing or expected to begin shortly. Showers and
storms return late today and depending on the intensity, flash
flooding concerns could return to the southeast part of the area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Several more rounds of showers and thunderstorms are expected
through the week, primarily favoring the afternoon and into the
evening/nighttime hours. Some of these storms may be strong to
severe with main weather hazards being large hail and damaging
winds. Localized flash flooding is also a concern due to previous
rain events over the past two weeks or so.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather or flooding to
the National Weather Service.

In the hours before

Local storm report, Jun 1, 12:11 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1211 AM CDT TUE JUN 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 AM     HAIL             1 N EAGLE PASS          28.72N 100.50W
06/01/2021  E0.75 INCH       MAVERICK           TX   TRAINED SPOTTER

&&

HAMPSHIRE
Local storm report, Jun 1, 1:23 AM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
123 AM CDT TUE JUN 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     FLASH FLOOD      1 SE EAGLE PASS         28.70N 100.49W
06/01/2021                   MAVERICK           TX   TRAINED SPOTTER

            PHOTO ON SOCIAL MEDIA SHOWS WATER COMPLETELY
            OVER EL INDIO HIGHWAY WITH WATER OVER THE
            BUMPER OF SEVERAL VEHICLES.

&&

HAMPSHIRE
Special weather statement, Jun 1, 2:56 AM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
256 AM CDT Tue Jun 1 2021

TXZ219-220-010845-
Frio TX-Atascosa TX-
256 AM CDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR FRIO AND SOUTHWESTERN ATASCOSA
COUNTIES UNTIL 345 AM CDT...

At 256 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Pearsall to near Divot. Movement was
east at 35 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Pearsall, Dilley, Poteet, Charlotte, North Pearsall, Moore,
Goldfinch, Derby, Hilltop, Divot, Bluff, Schattel, Bigfoot, Iuka,
Kyote, Davis, Dobrowolski, Amphion, Hindes and Three Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2864 9939 2888 9938 2907 9922 2904 9857
      2864 9867
TIME...MOT...LOC 0756Z 286DEG 31KT 2897 9908 2872 9925

BRADY
Special weather statement, Jun 1, 6:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
602 AM CDT Tue Jun 1 2021

TXZ205>207-220-221-011200-
Guadalupe TX-Comal TX-Atascosa TX-Bexar TX-Wilson TX-
602 AM CDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...
NORTHWESTERN ATASCOSA...NORTHWESTERN WILSON...BEXAR AND COMAL
COUNTIES UNTIL 700 AM CDT...

At 600 AM CDT, National Weather Service Meteorologists were tracking
strong winds on the back side of a departing complex of storms. Wind
gusts of 40 to 50 mph will be possible over the next hour.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Poteet, Stinson Municipal Airport, San Antonio Int
Airport, Randolph AFB, Canyon Lake Dam, Canyon Lake, Leon Valley,
Helotes, Fair Oaks Ranch, Kirby, Alamo Heights and Windcrest.

LAT...LON 2964 9785 2900 9840 2908 9880 2965 9879
      2996 9830
TIME...MOT...LOC 1100Z 273DEG 28KT 2974 9813 2914 9867

RUNYEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:31 PM CDTSpecial Weather StatementEWXVal Verde44 min
May 31, 8:35 PM CDTSpecial Weather StatementEWXVal Verde40 min
May 31, 9:14 PM CDTSpecial Weather StatementEWXVal Verde46 min
May 31, 9:23 PM CDTSevere Thunderstorm WarningEWXVal Verde43 min
May 31, 9:48 PM CDTFlash Flood Warning Considerable damage threatEWXVal Verde2 hr
May 31, 10:22 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr
May 31, 10:38 PM CDTSpecial Weather StatementEWXKinney52 min
May 31, 11:00 PM CDTAreal Flood AdvisoryEWXKinney, Maverick26 min
May 31, 11:15 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick60 min
May 31, 11:26 PM CDTFlash Flood Warning Considerable damage threatEWXKinney, Maverick3 hr
May 31, 11:32 PM CDTSpecial Weather StatementEWXGillespie43 min
May 31, 11:47 PM CDTFlash Flood Warning Considerable damage threatEWXMaverick3 hr
May 31, 11:51 PM CDTSpecial Weather StatementEWXMaverick24 min
Jun 1, 12:08 AM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala67 min
Jun 1, 12:14 AM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jun 1, 12:44 AM CDTFlash Flood Warning Considerable damage threatEWXDimmit, Maverick, Zavala3 hr
Jun 1, 12:54 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano3 hr
Jun 1, 12:55 AM CDTSevere Thunderstorm WarningEWXDimmit, Frio, Maverick, Zavala65 min
Jun 1, 1:19 AM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Jun 1, 1:36 AM CDTAreal Flood AdvisoryEWXBexar, Medina3 hr
Jun 1, 1:57 AM CDTSevere Thunderstorm WarningEWXDimmit, Frio, Zavala63 min
Jun 1, 2:08 AM CDTAreal Flood AdvisoryEWXDimmit, Zavala4 hr
Jun 1, 2:34 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Lee3 hr
Jun 1, 2:56 AM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Frio, Medina3 hr
Jun 1, 2:56 AM CDTSpecial Weather StatementEWXFrio49 min
Jun 1, 3:13 AM CDTAreal Flood AdvisoryEWXGonzales3 hr
Jun 1, 3:34 AM CDTAreal Flood AdvisoryEWXAtascosa2 hr
Jun 1, 3:40 AM CDTAreal Flood AdvisoryEWXDimmit, Maverick, Zavala2 hr
Jun 1, 3:57 AM CDTAreal Flood AdvisoryEWXKarnes, Wilson2 hr
Jun 1, 4:34 AM CDTAreal Flood AdvisoryEWXDeWitt, Karnes3 hr
Jun 1, 5:07 AM CDTFlash Flood Warning Considerable damage threatEWXDeWitt, Gonzales, Karnes3 hr
Jun 1, 7:39 AM CDTRiver Flood WarningEWXWilliamson6 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.